WIAS Preprint No. 2307, (2016)

Optimal boundary control of a nonstandard viscous Cahn--Hilliard system with dynamic boundary condition



Authors

  • Colli, Pierluigi
  • Gilardi, Gianni
  • Sprekels, Jürgen

2010 Mathematics Subject Classification

  • 35K61 49J20 49J50 49K20

Keywords

  • Optimal control, viscous Cahn-Hilliard system, phase field model, dynamic boundary conditions, first-order necessary optimality conditions

Abstract

In this paper, we study an optimal boundary control problem for a model for phase separation taking place in a spatial domain that was introduced by Podio-Guidugli in Ric. Mat. 55 (2006), pp. 105-118. The model consists of a strongly coupled system of nonlinear parabolic differential equations, in which products between the unknown functions and their time derivatives occur that are difficult to handle analytically. In contrast to the existing control literature about this PDE system, we consider here a dynamic boundary condition involving the Laplace-Beltrami operator for the order parameter of the system, which models an additional nonconserving phase transition occurring on the surface of the domain. We show the Fr&aecute;chenett differentiability of the associated control-to-state operator in appropriate Banach spaces and derive results on the existence of optimal controls and on first-order necessary optimality conditions in terms of a variational inequality and the adjoint state system.

Appeared in

Download Documents